MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 5/4 X 8.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 5/4 X 8.5MM; DENTAL IMPLANT
Catalog Number XIITP5485
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sinus Perforation (2277)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the implant at tooth site #3 was removed due to perforated sinus.The patient came back for uncovering of the implant.Implant couldn't be located.Cbct was taken; implant was localized in the posterior maxillary sinus cavity.
 
Additional Manufacturer Narrative
Zimvie complaint (b)(4).E1: initial reporter¿s title is not provided / unknown.
 
Additional Manufacturer Narrative
Zimvie complaint (b)(4).Zimvie received one (1) xiitp5485, (osseotite® tapered certain® prevail® implant 5/4 x 8.5mm) for evaluation.Visual evaluation of the as returned device identified the implant with signs of use; however, no apparent malfunction was identified with the implant that would contribute to the reported event.Implant matched prints where measured.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.This complaint refers to the specific device being investigated for this complaint record.Dhr review was completed for the subject lot number 2023050142.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2023050142 for similar events and no other complaint was identified.Review completed utilizing keywords: perforated sinus.The customer did not submit images for the reported event.Based on the investigation and risk management file review, the most likely root causes determined from the investigation are patient factors and improper techniques.Therefore, based on the available information, a device malfunction did not occur.The reported event was non-verifiable with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 5/4 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key20548434
Report Number0001038806-2024-02446
Device Sequence Number20725220
Product Code DZE
UDI-Device Identifier00844868022190
UDI-Public(01)00844868022190(17)280509(10)2023050142
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K130949
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberXIITP5485
Device Lot Number2023050142
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic